| Catalog Number |
5954113 |
| Medical Device Problem Codes |
Defective Device (2588); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Fistula (1862); Pain (1994); Hernia (2240); Insufficient Information (4580)
| Date of Event |
10/25/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol composix kugel hernia patch on (b)(6) 2007 and ventralight st on (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against both the devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient¿.It is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrialight st mesh (device #2).An additional emdr was previously submitted to represent the bard/davol composix kugel mesh (device #1).Should additional information be provided, a supplemental emdr will be submitted.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the ventralight st mesh (device #2).An additional emdr was previously submitted to represent the composix kugel mesh (device #1).Addendum: this supplemental mdr is submitted to document additional information provided: based on the additional information received, there is no change to the initial determination, no conclusions can be made.The instructions-for-use supplied with the device lists hernia recurrence, fistula formation and adhesions as possible complications.This supplemental emdr represents the ventralight st mesh (device #2).An additional supplemental emdr was submitted to represent the composix kugel mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol composix kugel hernia patch on (b)(6) 2007 and ventralight st on 05-oct-2020.As reported, the patient is making a claim for an adverse patient outcome against both the devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient¿.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6) 2020, patient underwent surgery for repair of recurrent hernia and implanted with ventralight st mesh on (b)(6) 2021, patient underwent takedown of enterocutaneous fistula, extensive lysis of adhesions, mesh excision (ventralight st mesh), small bowel resection, colon resection, debridement of abdominal wall and repair of recurrent defect.Attorney alleges that the patient experienced abscess, adhesions, bowel perforation, bowel removal, fistulae, infection, mesh shrinkage, pain, recurrence, ongoing and permanent afib, wound vac, acute inflammation and emotional injuries.